I suffer from chronic depression and anxiety. I took amitriptyline 200mg for over 25 years, but I still suffered with GAD. I think the doctors over the years have tried almost every SSRI that was on the market and I have had side effects from each one of them. I took Klonopin for ten years. My GP put me on Celexa about 3 years ago, I was taking 40mg a day and I went to him and told him I didn’t think it was doing anything for me(still sad and full of anxiety), he upped the dose to 60mg a day and referred me to a new psychiatrist. Well, in the past year my medicines have had major changes. I no longer take amitriptyline or Klonopin and I feel terrible. I feel like my whole body is swollen, especially my tongue and feet.
Brat62; First I think you need to go back to the doctor and because it's a new doctor if you can write down all the medication you have tried. And ask what is next you are feeling worse than you have in 20 years and all of these med changes. But with many medications the higher the dose you notice more side effects And 60mg is safe but not many people use that high of a dose and it list that all most all of these side effects your complaining about from the Celexa. here is a part that caught my eye. this is a copy and paste off of Drugs.com (general body swelling
hive-like swelling on the face, eyelids, lips, tongue, or throat.) Also feet and leg same and chest it pretty much goes on. It could be as easy as the doctor decreasing you back to 40mg and adding something to your medications that could make a world of difference. Now don't you change the dose without talking with the doctor and it is a bad idea as you must know this class of drugs the SSRI and then SSRNi can really take a while to adjust to going off and going on. ONE BIG ONE Brat is if the doctor changes you off of the Celexa you do get a double hit because of withdrawal of the Celexa. But trust me I have been in your shoes and it is well worth it. and the last thing, for now, is to make that appointment and remember my friend many of these type medications really can make you feel worse for a short time normally up to 2 weeks then slowly you start to feel better until you reach the blood level you need. And if it is to bad talk to your doctor about something to help with your anxiety during your medication change. The last guy always remembers it is not just the medications you have to trust in yourself keep a sense of humor and faith keep telling yourself when you're having a tough time work on deep breathing ask your doctor about this. And another thing I found is to stay away from negative thinking people the type you feel worse after talking to them then you did before. this can be anything. AND remember to keep thinking of things that gave you joy and when bad times hit drill in those good thoughts. This may sound weird but it works I am a 40-year survivor of this crap as I call it. YOU WILL SURVIVE and remember you can always come back and talk to any of us it's nice to know that there are many people out there that feel like you do. You are not going to lose it and many new medications are on the market that your GP MIGHT NOT HAVE KNOWN about so now that you have a good shrink they keep up on all these new medications. AND FEEL FREE TO WRITE US ANS ASK. read this a few times and remember my friend don't adjust your medication until the doctor does keep up the positive thinking. have a good evening and never think you're at the end of the rope just the opposite have a great evening. oh and some mild exercise helps too. just some walking look at the trees whatever you enjoy. stick with it. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jan 2010 • 3 answers
Posted 18 Jun 2013 • 4 answers
Posted 27 Oct 2015 • 2 answers
Posted 29 Jul 2016 • 3 answers
Posted 20 Aug 2016 • 1 answer